I am a 44 year old black female who do not drink or smoke. I recently received the reults of lab work wherein I had a total work-up of CMP12+LP+TP+TSH+6AC+CBC/D/PLt. All levels were within range except for my liver enzymes. The results are listed below.
The week before the lab work was done, I had started a prescription of Augmentin 1000mg twice a day and Bextra 20 mg.
Before, starting the Augmentin and Bextra, I was taking Advil Liqui-Gels 200 mg as needed for muscle aches from exercising (treadmill).
Since 10/03, I have lost 30 pounds on a low carb diet. However, the plan to me was very healthy, increasing fruits & vegetables and low fat protein--six small meals per day. Walking/running 3-5 miles per day.
My question is: Do you think the medications and/or diet could have caused the elevation of the liver enzymes or could this be signs of something more serious? Since starting the diet plan, I have noticed muscle pain in my lower back and left lower thigh-joint area after exercising. I have also noticed pain in my third left finger. Orthopedic doctor believes this be crooked-finger and bursitis.
Complete Hysterectomy 04/03.
Thanks for your reply.
Your liver enzymes are mildly elevated. Yes, the Bextra and Advil can elevated liver enzymes. Alcohol can also be the culprit if you drink. I would consider discussing with your physician about abstaining from alcohol as well as the medications and repeating the liver tests to see if they decrease.
You can also consider a screen for viral hepatitis as well as a liver ultrasound. The ultrasound can evaluate for anatomical liver and gallbladder disorders which may raise the liver function tests.
You may want to discuss these tests with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.